Public holidays, tourism, and economic growth
Franco Barrera and
Nicolás Garrido
Additional contact information
Franco Barrera: Universidad Tecnológica de Chile INACAP, Chile
Tourism Economics, 2018, vol. 24, issue 4, 473-485
Abstract:
In this article, a mechanism supporting the existence of an inverted u-shaped relation between the number of public holidays and the growth of an economy is presented. The nonlinear relationship is originated by two forces within a Schumpeterian economy: On the one hand, as the number of public holidays grows, the total number of workers searching for innovation increases; on the other hand, as the number of days of recreation increases, the number of working days producing innovations decreases. The combination of these two forces generates the inverted u-shaped relationship. The hypothesized mechanism suggests the existence of an optimal number of public holidays for an economy.
Keywords: economic growth; evolutionary model; public holidays (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
https://journals.sagepub.com/doi/10.1177/1354816617749340 (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:sae:toueco:v:24:y:2018:i:4:p:473-485
DOI: 10.1177/1354816617749340
Access Statistics for this article
More articles in Tourism Economics
Bibliographic data for series maintained by SAGE Publications ().